Funnel Cloud, San Diego
- When
- March 4, 12:50 PM PST
- Where
- San Diego County, Del Mar
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A funnel cloud was spotted near Carmel Valley Road in Del Mar.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Mar 4, 9:00 AM PST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST FRI MAR 4 2005 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING SHOWERS TODAY AND A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY...LINGERING INTO SUNDAY. HIGH PRESSURE AND OFFSHORE FLOW WILL BRING FAIR AND WARMER WEATHER NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. OUTER BANDS OF LIGHT SHOWERS ARE BEGINNING TO TRACK THROUGH THE FORECAST AREA THIS MORNING. SATELLITE AND RADAR INDICATE MORE BANDS TO COME THROUGH THROUGH THE DAY. INSTABILITY IS INCREASING TODAY AND TSTORMS ARE VERY POSSIBLE TODAY THROUGH SAT. HAVE ISSUED STATEMENTS TO INDICATE THAT A FEW TSTORMS MAY CONTAIN FUNNEL CLOUDS OR WATERSPOUTS. THE UPPER LOW MOVES RIGHT THROUGH SOCAL TODAY AND INTO NORTHERN BAJA SAT MORNING. SHOWERS WILL BE RATHER CLOSE TO THE UPPER LOW CORE AND MOST SHOWERS WILL BE LIGHT. THE PRESENCE OF THE LOW AND THE COLD AIR ALOFT WILL KEEP THE ATMOSPHERE UNSTABLE ENOUGH FOR TSTORMS THROUGH SAT...ESPECIALLY IN THE AFTERNOON. CURRENT MODEL SOLUTIONS ARE WILDLY DIFFERENT THAN THOSE OF YESTERDAY FOR DAYS 3 AND 4...MOVING THE UPPER LOW MOVING OUT OF THE REGION SUN AND THE UPPER RIDGE BUILDING MON AND TUE. FOR SUN EXPECT LEFTOVER SHOWERS MAINLY IN MTNS AND DESERT WITH HIGHER CHANCES SOUTH CLOSER TO THE LOW CENTER. A TRANSITION TO FAIR WEATHER BY TUE AND A LOT WARMER WED AND THU. RECENT MODEL PERFORMANCE FOR THIS FORECAST RANGE HAS BEEN VERY POOR LATELY...SO CONFIDENCE REMAINS LOW IN THE DETAILS BEYOND THE WEEKEND. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT FOR FUNNEL CLOUDS OR WATERSPOUTS...SEE LAXSPSSGX. MARINE WEATHER STATEMENT FOR FUNNEL CLOUDS OR WATERSPOUTS...SEE LAXMWSSGX. FLOOD ADVISORY FOR SMALL STREAM FLOODING REMAINS IN EFFECT FOR THE SAN DIEGUITO RIVER BELOW HODGES DAM FOR...SEE LAXFLSSGX. HIGH SURF ADVISORY UNTIL 10 AM SUN...SEE LAXCFWSGX. && MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST FRI MAR 4 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-051400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST FRI MAR 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. LARGE WEST SWELL WILL CAUSE LARGE SURF AND A HIGH SURF ADVISORY IS IN EFFECT FOR THE COASTAL AREAS. SEE LAXCFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. LARGE WEST SWELL WILL CONTINUE LARGE SURF AND A HIGH SURF ADVISORY WILL REMAIN IN EFFECT FOR THE COASTAL AREAS UNTIL 10 AM SUNDAY. UPPER LEVEL LOW PRESSURE WILL CAUSE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. SKYWARN ACTIVATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT EXPECTED. ATKIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST FRI MAR 4 2005 CAZ042-043-048-050-055>058-050200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 930 AM PST FRI MAR 4 2005 ...FUNNEL CLOUDS AND BRIEF TORNADOES POSSIBLE THROUGH SATURDAY... A COLD UPPER LEVEL LOW MOVING THROUGH SOUTHERN CALIFORNIA WILL BRING SHOWERS THROUGH SATURDAY NIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE. CONDITIONS WILL ALSO BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS AND BRIEF TORNADOES. LOCAL GUSTY WINDS NEAR THE HEAVIER SHOWERS AND THUNDERSTORMS TO NEAR 40 MPH ARE ALSO POSSIBLE. THE THREAT OF FUNNEL CLOUDS AND BRIEF TORNADOES SHOULD END SATURDAY NIGHT AS THE LOW PRESSURE SYSTEM DRIFTS SOUTHEAST INTO MEXICO. SMALL
The San Diego radar (KNKX), 28 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was spotted near Carmel Valley Road in Del Mar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440572.